MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT BNP CALIBRATORS

ABBOTT GERMANY ARCHITECT BNP CALIBRATORS
Catalog Number 08K28-03
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction/removal number: 3002809144-06/4/19-006-r.A product recall letter was issued to all architect bnp customers who have received calibrator or control lots still within dating.The letter informs the customer of the issue regarding a time dependent stability issue of the architect bnp calibrators and controls that may lead to controls out of range and shift in control and patient results.The letter informs the customer all architect bnp calibrators and controls will have shortened expiration dates of 165 days from the date of manufacture.The letter instructs the customer to discontinue use of the lots which are beyond the 165 day expiration and destroy any remaining inventory.The cause of the shift is instability of the architect bnp calibrators and controls.
 
Event or Problem Description
The customer obtained falsely elevated and failing (b)(6) survey results while using the architect bnp calibrator lot 44k82018.Sample (b)(6) generated a result of 1319.6 with an expected range of 789 to 1239.6 and sample (b)(6) generated a result of >5000 with an expected range of 3579.0 to 4928.7.There was no report of incorrect patient results or impact to patient management.

Brand Name
ARCHITECT BNP CALIBRATORS
Common Device Name
BNP CALIBRATORS
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key8860955
Report Number3002809144-2019-00483
Device Sequence Number525463
Product Code JIT
UDI-Device Identifier00380740145255
UDI-Public00380740145255
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Catalogue Number08K28-03
Device Lot Number44K82018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002809144-06/4/19-006R
Patient Sequence Number1